Vol. 11, No. 5, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 8, 1891–2146
Issue 7, 1643–1890
Issue 7, 1397–1644
Issue 6, 1397–1642
Issue 5, 1149–1396
Issue 4, 867–1148
Issue 3, 605–866
Issue 2, 259–604
Issue 1, 1–258

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
 
Other MSP Journals
The shape of low energy configurations of a thin elastic sheet with a single disclination

Heiner Olbermann

Vol. 11 (2018), No. 5, 1285–1302
Abstract

We consider a geometrically fully nonlinear variational model for thin elastic sheets that contain a single disclination. The free elastic energy contains the thickness h as a small parameter. We give an improvement of a recently proved energy scaling law, removing the next-to-leading-order terms in the lower bound. Then we prove the convergence of (almost-)minimizers of the free elastic energy towards the shape of a radially symmetric cone, up to Euclidean motions, weakly in the spaces W2,2(B1 Bρ; 3) for every 0 < ρ < 1, as the thickness h is sent to 0.

Keywords
nonlinear elasticity, thin elastic sheets, d-cones, Hessian determinant
Mathematical Subject Classification 2010
Primary: 49Q10, 74K20
Milestones
Received: 20 July 2017
Revised: 9 October 2017
Accepted: 22 November 2017
Published: 11 April 2018
Authors
Heiner Olbermann
Universität Leipzig
Leipzig
Germany